Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jul 29, 2015, 3:00 AM CDT for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jul 29, 2015, 10:00 AM CDT. It was in force for 85 min.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2015, 3:00 AM CDT (08:00 UTC)
- In effect from
- Jul 29, 2015, 10:00 AM CDT
- Expired
- Jul 29, 2015, 11:25 AM CDT
- In force
- 85 min
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS73 KABR 290800 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CDT WED JUL 29 2015 ...GUSTY WINDS TODAY... MNZ039-046-SDZ007-008-011-019>023-291700- /O.NEW.KABR.WI.Y.0017.150729T1500Z-150730T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 300 AM CDT WED JUL 29 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...MID MORNING THROUGH THE AFTERNOON. * WINDS...WEST AT 20 TO 30MPH WITH GUSTS TO 45MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
1 follow-up statement
989 WWUS73 KABR 291625 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1125 AM CDT WED JUL 29 2015 MNZ039-046-SDZ007-008-011-019>023-291730- /O.CAN.KABR.WI.Y.0017.000000T0000Z-150730T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1125 AM CDT WED JUL 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS OF 20 TO 30 MPH ARE STILL POSSIBLE THROUGH THIS AFTERNOON...HOWEVER ADVISORY LEVEL CONDITIONS ARE NO LONGER ANTICIPATED. $$ SD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jul 29, 12:27 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 29, 12:27 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1227 AM CDT WED JUL 29 2015 .UPDATE... ISSUED AT 1225 AM CDT WED JUL 29 2015 SEE UPDATED AVIATION DISCUSSION BELOW. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 302 PM CDT TUE JUL 28 2015 AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL CONTINUE IMPACTING THE CWA WITH GUSTY WEST TO NORTHWESTERLY WINDS THROUGH WEDNESDAY. WHILE WINDS WILL CONTINUE TO INCREASE OVER THE NEXT FEW HOURS...THEY WILL LIKELY FALL SHORT OF HIGH WIND WARNING CRITERIA. WHILE WINDS WILL DIMINISH OVERNIGHT...THEY SHOULD INCREASE DURING THE MORNING HOURS ON WEDNESDAY THANKS TO A FAIRLY TIGHT PRESSURE GRADIENT. THE GRADIENT DOES WEAKEN DURING THE AFTERNOON HOURS WITH WINDS POSSIBLE DIMINISHING. WARMER TEMPERATURES WILL SPREAD ACROSS THE REGION ON THURSDAY WITH HIGHS LIKELY CLIMBING INTO THE UPPER 80S TO THE MID 90S. THANKFULLY WITH NORTHWEST FLOW ALOFT...CONDITIONS SHOULD NOT BE HUMID. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 302 PM CDT TUE JUL 28 2015 NO MAJOR CHANGES TO THE LONG TERM PERIOD. STILL LOOKS LIKE NORTHWEST FLOW WILL BE THE PRIMARY UPPER LEVEL PATTERN THROUGH THE LONG TERM. VERY LITTLE IN THE WAY OF FORCING...UNTIL PERHAPS THE SATURDAY PERIOD WHEN A SURFACE FRONT COMES THROUGH. HOWEVER...MOISTURE PROFILES ARE LACKING IN THAT PARTICULAR TIME FRAME. MODELS SUGGEST THERE MAY BE A LITTLE MORE ACTIVITY BY EARLY NEXT WEEK WHEN A LONG WAVE TROUGH DROPS OUT OF CANADA...DAMPENING THE WEST COAST RIDGE SOME. MAINLY STUCK WITH SUPERBLEND POPS THROUGHOUT THE FORECAST. TEMPERATURES ARE OVERALL NEAR SEASONAL VALUES. SATURDAY LOOKS TO BE THE WARMEST...WITH TEMPS 5 TO 10 DEGREES ABOVE NORMAL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1225 AM CDT WED JUL 29 2015 VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH THE DAY WEDNESDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...SD LONG TERM...SERR AVIATION...PARKIN
Hazardous weather outlook, Jul 28, 10:02 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1002 PM CDT TUE JUL 28 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-300315- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 1002 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
Nearby
Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.